Mississippi, 2016

Tornadoes and Flash Flood in Mississippi, February 23, 2016

February 23, 2016 · NWS MOB · 13 events in 3 counties and zones

A strong storm system brought produced numerous thunderstorms across southeast Mississippi. Damaging winds and tornadoes were observed along with very heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$449,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A strong storm system brought produced numerous thunderstorms across southeast Mississippi. Damaging winds and tornadoes were observed along with very heavy rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Feb 23, 4:41 PM CST, 4 minutes earlier.

Area forecast discussion, Feb 23, 4:41 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
441 PM CST TUE FEB 23 2016

...A PDS (PARTICULARLY DANGEROUS SITUATION) TORNADO WATCH (NUMBER
20) IS IN EFFECT THROUGH 10 PM THIS EVENING FOR INTERIOR SOUTHEAST
MISSISSIPPI...MOST OF SOUTHWEST ALABAMA AND PARTS OF THE WESTERN
FLORIDA PANHANDLE WHERE STRONG AND LONG-TRACKED TORNADOES ARE
POSSIBLE...

.NEAR TERM /NOW THROUGH WEDNESDAY/...STRONG SFC LOW PRESSURE
CENTERED OVER NORTH CENTRAL LOUISIANA LATE THIS AFTERNOON IS
EXPECTED TO FURTHER INTENSIFY AND MOVE ACROSS NORTHERN MISSISSIPPI
THIS EVENING AND INTO WESTERN TENNESSEE AND KENTUCKY BY AROUND
DAYBREAK WEDNESDAY AS A RESULT OF A VERY DYNAMIC NEGATIVELY TILTED
UPPER TROF. MODEL OUTPUTS INDICATES A PRESSURE AS OF AROUND 995 MB
WITH THE SFC LOW AS IT LIFTS JUST TO THE NORTHWEST OF THE FCST AREA.
MOST OF THE INGREDIENTS FOR A SIGNIFICANT SEVERE WEATHER EVENT HAVE
COME TOGETHER AS EXPECTED...AND A PDS (PARTICULARLY DANGEROUS
SITUATION) TORNADO WATCH HAS BEEN ISSUED FOR MOST OF THE FCST AREA
UNTIL 10 PM THIS EVENING. A PDS WATCH MEANS THAT SEVERAL STRONG...
LONG-TRACK TORNADOES WILL BE POSSIBLE. THE THREAT FOR SEVERE WEATHER
WILL RAPIDLY INCREASE ACROSS OUR FCST AREA BETWEEN 4 PM AND 6 PM OVER
OUR INTERIOR SOUTHEAST MISSISSIPPI COUNTIES AND INTO PARTS OF
SOUTHWEST ALABAMA. AND THEN SPREAD EASTWARD ACROSS REMAINDER OF
SOUTHWEST AND SOUTH CENTRAL AND THE WESTERN FLORIDA PANHANDLE THIS
EVENING. THERE ARE CURRENTLY SEVERAL STORMS OVER SOUTHEAST LOUISIANA
AND SOUTHERN MISSISSIPPI (SOME SHOWING VERY STRONG ROTATIONS WITH
TORNADO WARNINGS...AND STORM DAMAGE HAS BEEN REPORTED). THIS ACTIVITY
(AND ADDITIONAL QUICKLY DEVELOPING ACTIVITY AS THE OVERALL STORM
SYSTEM RAPIDLY INTENSIFIES) WILL SPREAD ACROSS OUR AREA THIS EVENING.
LATEST HRRR SHOWS A FASTER EVOLUTION...WITH THE STRONGER STORMS OVER
THE WESTERN PART OF OUR FCST AREA THROUGH AROUND 24/03Z (9 PM
CST)...AND EASTERN PORTIONS OF THE FCST AREA BETWEEN 24/04Z THROUGH
24/07Z. SO POTENTIALLY MOST OF THE SEVERE WEATHER COULD BE EAST OF
OUR FCST AROUND BY AROUND 1 AM TONIGHT...WITH ONLY SOME LINGERING
STORMS POSSIBLE. CAPE VALUES (ESPECIALLY NEAR THE COAST) UP TO 1500
...AND-3KM SR-HEL VALUES APPROACHING 850 M2/S2. BOTH THE NAM AND
HRRR INDICATING LOW LEVEL 850 JET POSSIBLY INCREASING TO 70 TO 80
KNOTS OVER THE HEART OF THE FCST AREA PRIMARILY BETWEEN 03Z AND 06Z
THIS EVENING. IN ADDITION TO THE SEVERE THUNDERSTORM AND TORNADO
THREAT...A WIND ADVSY...A COASTAL FLOOD ADVSY...A HIGH SURF ADVSY
AND HIGH RISK OF RIP CURRENTS ALL REMAIN ACTIVE THROUGH AT LEAST
TONIGHT. MUCH QUIETER TOMORROW AS THE SFC LOW LIFTS QUICKLY WELL TO
THE NORTHEAST OF THE FCST AREA...ALTHOUGH IT WILL STILL BE RATHER
BREEZY...WITH A FEW LINGERING SHOWERS EARLY IN THE DAY. LOWS TONIGHT
IN THE UPPER 40S NORTHWEST TO THE UPPER 50S SOUTHWEST. HIGHS TOMORROW
IN THE LOW 50S NORTHWEST TO THE LOWER 60S SOUTHWEST. 12/DS

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...WEDNESDAY NIGHT
THROUGH THURSDAY...THE FIRST...STRONGER LOBE OF ENERGY ROTATES
THROUGH THE BASE AND AROUND A CLOSED UPPER SYSTEM OVER THE OHIO
RIVER VALLEY...AS MORE ENERGY DIVES SOUTHEAST AROUND THE BACKSIDE OF
THE UPPER SYSTEM. THE SECOND LOBE OF ENERGY BRINGS MORE NORTHWESTERLY
LOW LEVEL FLOW TO THE LOWER MISSISSIPPI RIVER VALLEY...AND ULTIMATELY
THE FA...AS SURFACE HIGH PRESSURE MOVES TO JUST EAST OF THE FA.
COOLER AND SIGNIFICANTLY DRIER AIR MOVES OVER THE FA. TEMPS
WEDNESDAY NIGHT IN THE MID 30S TO LOW 40S EXPECTED...WITH HIGHS
THURSDAY IN THE LOWER 60S.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...THE MAIN UPPER SYSTEM OVER THE
OHIO RIVER VALLEY MOVES OFF AS ANOTHER SHORTWAVE MOVES SOUTHEAST
INTO THE UPPER TROUGH LEFT OVER THE EASTERN CONUS IN THE WAKE OF THE
CURRENT SYSTEM MOVING OFF. THIS ALLOWS SURFACE HIGH PRESSURE TO MOVE
EAST ALONG THE NORTHERN GULF COAST TO OVER THE FA. A COOLER...DRIER
AIRMASS MOVE OVER THE FA WITH THE SURFACE HIGH...WITH TEMPS GENERALLY
IN THE LOWER 30S THURSDAY AND FRIDAY NIGHTS...HIGHS IN THE MID TO
UPPER 50S FRIDAY.

/16

.LONG TERM /SATURDAY THROUGH TUESDAY/...SATURDAY THROUGH SATURDAY
NIGHT...THE NEXT ROUND OF SHORTWAVE ENERGY MOVES THROUGH THE EASTERN
CONUS UPPER TROUGH SATURDAY INTO SATURDAY NIGHT. WITH A DRY AIRMASS
OVER THE FA...AM EXPECTING NOTHING IN THE WAY OF PRECIP...JUST A
SHIFTING OF THE SURFACE HIGH OVER THE FA EAST OF THE FA AND RESTORING
ONSHORE FLOW TO THE FA. TEMPS BEGIN TO WARM WITH THE SOUTHERLY
FLOW...THOUGH REMAINS BELOW SEASONAL. HIGHS IN THE LOWER 60S
SATURDAY...UPPER 30S TO LOWER 40S SATURDAY NIGHT.

SUNDAY THROUGH TUESDAY...ANOTHER PIECE OF ENERGY PASSES NORTH OF THE
FA SUNDAY NIGHT THROUGH MONDAY. THE MEDIUM RANGE GUIDANCE VARIES ON
THE HANDLING OF THIS SHORTWAVE...WITH THE ECMWF TAKING A MORE
NORTHERLY PATH THAN THE GFS. WITH THE GFS...A WEAK FRONT IS PUSHED
OVER THE FA MONDAY...WHILST THE ECMWF KEEPS THE WEAK FRONT WELL NORTH
OF THE FA. THIS CREATES A SLIGHTLY COOLER SCENARIO IN THE GFS AS
OPPOSED TO THE ECMWF...BUT ONLY BY A  OF DEGREES. HAVE WENT BETWEEN
THE TWO FOR TEMPERATURES...BUT DID LEAN TOWARDS THE GFS FOR
PRECIP...WITH THE CONTINUED ONSHORE FLOW BRINGING SHRA IN THE ECMWF
OR THE WEAK FRONT BRINGING SHRA LIKE THE GFS. TEMPS RISE TO AROUND TO
A BIT ABOVE SEASONAL FOR THE PERIOD.

&&

.MARINE...ONSHORE FLOW INCREASES RAPIDLY AND SIGNIFICANTLY THIS
EVENING AS A STRONG LOW PRESSURE SYSTEM APPROACHES FROM THE WEST.
STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS OUR
COASTAL WATERS DURING THE OVERNIGHT HOURS...PRIMARILY THIS EVENING
BUT LINGERING A LITTLE LATER OFFSHORE WELL OFFSHORE. SMALL CRAFT
ADVISORY BECOMES A GALE WARNING EARLY THIS EVENING...THEN
TRANSITIONS BACK TO A SMALL CRAFT ADVSY AT MIDNIGHT WEDNESDAY
EVENING. STRONG SOUTHERLY FLOW THIS EVENING SHIFTS TO WEST BY AROUND
MIDNIGHT AND THEN BECOMES MORE NORTHWESTERLY DURING THE DAY ON
WEDNESDAY. SEAS BUILDING TO 10 TO 13 FEET OFFSHORE DURING THE PEAK
OF THE EVENT AND ROUGH ON BAY AND INLAND WATERWAYS. OFFSHORE FLOW
DECREASING AND SUBSIDING SEAS THROUGH THE REMAINDER OF THE WEEK.
12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      51  57  38  60 /  90  10  10   0
PENSACOLA   54  61  42  60 /  90  20  10   0
DESTIN      59  61  44  60 /  80  20  10   0
EVERGREEN   53  58  38  58 /  90  20  10   0
WAYNESBORO  46  54  36  59 / 100  20  10   0
CAMDEN      52  57  37  57 /  90  20  10   0
CRESTVIEW   56  62  38  60 /  80  20  10   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ALZ051>060-261>266.

     COASTAL FLOOD ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
     WEDNESDAY FOR ALZ263>266.

     HIGH RIP CURRENT RISK THROUGH WEDNESDAY AFTERNOON FOR ALZ265-266.

     HIGH SURF ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY
     FOR ALZ265-266.

FL...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR FLZ201>206.

     COASTAL FLOOD ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
     WEDNESDAY FOR FLZ202-204-206.

     HIGH RIP CURRENT RISK THROUGH WEDNESDAY AFTERNOON FOR FLZ202-204-
     206.

     HIGH SURF ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY
     FOR FLZ202-204-206.

MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR MSZ067-075-076-078-
     079.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ630>635-
     650-655-670-675.

     SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY NIGHT TO 6 AM CST
     FRIDAY FOR GMZ630>635-650-655-670-675.

     GALE WARNING FROM 6 PM THIS EVENING TO MIDNIGHT CST WEDNESDAY
     NIGHT FOR GMZ630>635-650-655-670-675.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Feb 23, 6:26 AM CST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
626 AM CST TUE FEB 23 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-241230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
626 AM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE REGION TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING.
TORNADOES...SOME POTENTIALLY STRONG AND LONG TRACKED...ARE THE MAIN
THREAT. HOWEVER...DAMAGING WIND GUSTS OF 60 TO 80 MPH AND HAIL UP TO
GOLFBALL SIZE ARE ALSO SIGNIFICANT THREATS.

TIMING...WE COULD START SEEING DISCRETE SUPER CELLS OVER SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA MID THROUGH LATE AFTERNOON AND BY
EVENING ACTIVITY WILL SHIFT INTO SOUTH CENTRAL ALABAMA AND THE
WESTERN FLORIDA PANHANDLE. TIMING ON THE SQUALL LINE IS A BIT MORE
CHALLENGING AS THE SYSTEM IS STILL ORGANIZING BUT AVAILABLE DATA
SUGGESTS IT WILL PUSH THROUGH OUR MS COUNTIES LATE AFTERNOON TO
EARLY EVENING AND THROUGH THE MOBILE AREA AROUND 6 TO 9 PM AND
THROUGH OUR SOUTH CENTRAL ALABAMA AND WESTERN FLORIDA COUNTIES
AROUND MIDNIGHT.

GUSTY SURFACE WINDS WILL DEVELOP BY THIS AFTERNOON AND CONTINUE
THROUGH THE NIGHT WITH GUSTS UP TO 30 TO 35 MPH.

HIGH SURF AND A HIGH RISK OF RIP CURRENTS ARE EXPECTED TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY SURFACE WINDS...HIGH SURF AND A HIGH RIP CURRENT RISK WILL
CONTINUE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS WILL LIKELY BE
NECESSARY TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING.

GMZ630>635-650-655-670-675-241230-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
626 AM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY AND GALE WARNING PRODUCTS HAVE BEEN ISSUED
FOR TODAY AND TONIGHT. PLEASE SEE THOSE PRODUCTS FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SMALL CRAFT ADVISORY AND GALE WARNING PRODUCTS HAVE BEEN ISSUED
FOR THROUGH WEDNESDAY NIGHT PERIODS. PLEASE SEE THOSE PRODUCTS FOR
MORE INFORMATION.

The radar

The Mobile radar (KMOB), 95 km away, was scanning. The volume nearest the first event began at 22:45 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 4 tornado, 2 flood, 1 funnel cloud, 1 flash flood. Local standard time, as filed.

Funnel Cloud, Perry

When
February 23, 4:45 PM CST to 4:47 PM CST
Where
Perry County, New Augusta
Reported by
Trained Spotter
Coordinates
31.200, -89.030

A spotter reported a Funnel Cloud crossing Hwy 98 east of New Augusta. Could not confirm if it was on the ground or not.

Thunderstorm Wind, Greene

When
February 23, 5:21 PM CST to 5:23 PM CST
Where
Greene County, 2 mi NW of Sand Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
31.370, -88.794

Minor roof damage to a home on Gaines Brewer Road. A small greenhouse was also damaged. Time estimated from radar.

Tornado, Greene

When
February 23, 5:25 PM CST to 5:27 PM CST
Where
Greene County, 3.64 mi SE of Avera to 3.8 mi ESE of Avera
Rating
EF1
Path length
1.51 mi
Path width
75 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
31.263, -88.706

The tornado initially touched down along MS-63 southeast of the community of Avera. A homestead was affected as it moved northeast. At the homestead...Metal roofing material from a barn was lofted into an adjacent tree. A trailer was also|overturned...with a motor vehicle moved from its initial position. Some minor structural damage to the barn was also noted. Numerous (mostly) pine trees were either blown down or snapped as the storm headed into a less populated area of the county. The tornado lifted just east-southeast of Avera.

Thunderstorm Wind, Wayne

When
February 23, 5:26 PM CST to 5:28 PM CST
Where
Wayne County, 2 mi NW of Whistler
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.721, -88.844

Two trees down on Pleasant Grove Sandersville Road near Jack Clark Road.

Tornado, Greene

When
February 23, 5:32 PM CST to 5:33 PM CST
Where
Greene County, 5.99 mi E of Avera to 6.01 mi E of Avera
Rating
EF1
Path length
0.03 mi
Path width
75 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
31.311, -88.649

A second brief tornado touchdown was found in|vicinity of Shady Hollow Road in northern Greene County. A couple|of trees with large branches were sheared in a forested area|several dozen yards to the west of the road. The tornado quickly|moved across the road...EF1 damage was noted as many pine trees|were either uprooted or snapped. Damage in this area coincides|with an operator-defined tornado vortex signature...As well as a|tornadic debris signature from the mobile wsr-88d.

Thunderstorm Wind, Greene

When
February 23, 5:35 PM CST to 5:39 PM CST
Where
Greene County, 6.87 mi SSW of County Line to 3.76 mi SSE of County Line
Measured
83 kt (96 mph) estimated gust
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
31.329, -88.617

Downburst winds were noted along a 5.83 mile path on the leading edge of a bow echo. Large pine trees were uprooted and snapped along the downburst`s path...With all|trees laying in the same direction. The most significant damage occurred approximately 9 miles north-northeast of Jonathan...where a 40x52 storage building was destroyed and damage to siding on a mobile home was observed.

Tornado, Greene

When
February 23, 5:45 PM CST to 5:46 PM CST
Where
Greene County, 2.08 mi E of Kittrell to 2.55 mi E of Kittrell
Rating
EF1
Path length
0.54 mi
Path width
150 yd
Continued into
Wayne, Ms (MOB)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
31.431, -88.535

The storm survey team found a third tornado touchdown in a heavily wooded area near the Greene/Wayne county line. Numerous large diameter (greater than 2 feet) hardwood and pine trees were either snapped near the base of the trunk or |uprooted. Significant damage occurred to a log cabin built in 1909 just inside the Wayne County line...with window panes blown out and large portions of the roof destroyed. A detached outbuilding...built roughly at the same time...was destroyed by a large tree falling on its north side. The tornado continued affecting mostly wooded areas before lifting just to the northeast of Woulard Bend River Road.

Tornado, Wayne

When
February 23, 5:46 PM CST to 5:47 PM CST
Where
Wayne County, 2.82 mi W of State Line to 2.03 mi WNW of State Line
Rating
EF1
Path length
1.06 mi
Path width
150 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
31.436, -88.527

The storm survey team found a third tornado touchdown in a heavily wooded area near the Greene/Wayne county line. Numerous large diameter (greater than 2 feet) hardwood and pine trees were either snapped near the base of the trunk or |uprooted. Significant damage occurred to a log cabin built in 1909 just inside the Wayne County line...with window panes blown out and large portions of the roof destroyed. A detached outbuilding...built roughly at the same time...was destroyed by a large tree falling on its north side. The tornado continued affecting mostly wooded areas before lifting just to the northeast of Woulard Bend River Road.

Thunderstorm Wind, Wayne

When
February 23, 5:47 PM CST to 5:49 PM CST
Where
Wayne County, 3 mi W of State Line
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.430, -88.531

Winds estimated at 60 mph downed trees on Henderson James Road.

Thunderstorm Wind, Wayne

When
February 23, 5:48 PM CST to 5:50 PM CST
Where
Wayne County, State Line
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.430, -88.480

Winds estimated at 60 mph downed trees on Battles Road.

Flash Flood, Wayne

When
February 23, 6:00 PM CST to 7:00 PM CST
Where
Wayne County, 0.91 mi NW of State Line to 2.98 mi WNW of State Line
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.440, -88.490

Woulard Bend River Road was flooded from the intersection of Henderson James Road to State Line Battles Road. Several areas of the road were completely under water.

Flood, Greene

When
February 23, 8:00 PM CST to 9:00 PM CST
Where
Greene County, 4.15 mi S of County Line to 6.95 mi SSE of County Line
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.360, -88.570

Roads were impassable due to flooding in the Old Avery community.

Flood, Greene

When
February 23, 8:00 PM CST to 9:00 PM CST
Where
Greene County, 0.59 mi E of Jonathan to 1.06 mi E of Jonathan
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.220, -88.640

Roads were impassable due to flooding in the Jonathan community.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2016Every state in 2016This day in weather historyThe tornado archive for Mississippi, 2016Warnings in Mississippi, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 621840, 621844, 621807, 621849, 621809, 621812, 621827, 621830, 621998, 621999, 622023, 622020, 622021.